MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was loosely folded.Inspection of the device revealed numerous kinks throughout the hypotube and a complete hypotube separation 90.5cm distal of the strain relief.An inflation device filled with water was connected to the remaining distal end of the device by attaching a toughy and a stopcock to the end of the separated hypotube.When positive pressure was applied, the balloon was able to be inflated immediately with no leaks or issues.
 
Event or Problem Description
Reportable based on device analysis completed on 14-jan-2021.It was reported that inflation failure occurred.The 85% stenosed target lesion was located in the mildly tortuous and moderately calcified left anterior descending artery.A non-boston scientific corporation stent was implanted which did not stick well to the vessel wall.A 4.0mm x 12mm quantum maverick balloon catheter was then advanced for post dilation, however, during inflation to 15 atmospheres for 20 seconds, the balloon failed to inflate.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and patient status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11282718
Report Number2134265-2021-00701
Device Sequence Number3441164
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025266345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight65